Alert archive / Pennsylvania / Areal Flood Warnings in 2018
Areal Flood Warning 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at May 17, 2018, 5:16 AM EDT for Chester County, Montgomery County, Pennsylvania. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2018, 5:16 AM EDT (09:16 UTC)
- Expired
- May 17, 2018, 11:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 105 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:06 AM EDT | FLOOD | Planebrook, PA | FLOODING ON U.S. HIGHWAY 202 BETWEEN U.S. HIGHWAY 30 AND STATE HIGHWAY 401. LANE RESTRICTIONS IN PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WGUS41 KPHI 170916
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
516 AM EDT THU MAY 17 2018
PAC029-091-171315-
/O.NEW.KPHI.FA.W.0020.180517T0916Z-180517T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
516 AM EDT THU MAY 17 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for Urban Areas and Small Streams in...
Montgomery County in southeastern Pennsylvania...
Chester County in southeastern Pennsylvania...
* Until 915 AM EDT.
* At 513 AM EDT, Doppler radar and automated rain gauges indicated
that heavy rain of one to two inches had fallen in the warned area
earlier this morning. The heavy rain has caused several streams,
including the East Branch Brandywine Creek near Downingtown and
French Creek near Phoenixville to approach flood stage rapidly.
Urban and stream flooding is likely as rapid runoff continues.
* Some locations that could experience flooding include...
West Chester, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Coatesville, Westtown, Downingtown,
Conshohocken, Souderton, Ambler, Kennett Square, Collegeville,
Royersford, Parkesburg, Trappe, Hatfield and East Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3987 7599 3995 7600 4004 7593 4011 7594
4025 7569 4045 7553 4019 7511 4004 7534
4006 7536 4005 7540 4003 7540 4000 7545
3998 7544 3995 7551 3983 7564 3983 7604
$$
CMS4 follow-up statements
823
WGUS81 KPHI 171020
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
620 AM EDT THU MAY 17 2018
PAC029-091-171315-
/O.CON.KPHI.FA.W.0020.000000T0000Z-180517T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
620 AM EDT THU MAY 17 2018
...A FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS REMAINS IN
EFFECT UNTIL 915 AM EDT FOR MONTGOMERY AND CHESTER COUNTIES...
At 617 AM EDT, county officials reported flooding across the warned
area. The East Branch of Brandywine Creek is in minor flood at
Downingtown. Additionally, there is flooding on U.S. Highway 202
between the U.S. Highway 30 and State Highway 401 exits for Frazer.
The area near Exit 38 on Interstate 76 in Montgomery County also
experienced flooding. Though the heavy rainfall has ended, rapid
runoff continues. This will continue to cause flooding in the warned
area.
Some locations that could experience flooding include...
West Chester, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Coatesville, Westtown, Downingtown,
Conshohocken, Souderton, Ambler, Kennett Square, Collegeville,
Royersford, Parkesburg, Trappe, Hatfield and East Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3987 7599 3995 7600 4004 7593 4011 7594
4025 7569 4045 7553 4019 7511 4004 7534
4006 7536 4005 7540 4003 7540 4000 7545
3998 7544 3995 7551 3983 7564 3983 7604
$$
CMS172
WGUS81 KPHI 171047
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
647 AM EDT THU MAY 17 2018
PAC029-091-171315-
/O.CON.KPHI.FA.W.0020.000000T0000Z-180517T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
647 AM EDT THU MAY 17 2018
...A FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS REMAINS IN
EFFECT UNTIL 915 AM EDT FOR MONTGOMERY AND CHESTER COUNTIES...
At 644 AM EDT, local law enforcement reported flooding across the
warned area. There are several reports of flooding on U.S Highway
202 near Malvern, and there remain issues near Exit 338 on
Interstate 76 in Montgomery County. Rapid runoff continues, and
small stream flooding is likely to continue for the next few hours.
Some locations that could experience flooding include...
West Chester, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Coatesville, Westtown, Downingtown,
Conshohocken, Souderton, Ambler, Kennett Square, Collegeville,
Royersford, Parkesburg, Trappe, Hatfield and East Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3987 7599 3995 7600 4004 7593 4011 7594
4025 7569 4045 7553 4019 7511 4004 7534
4006 7536 4005 7540 4003 7540 4000 7545
3998 7544 3995 7551 3983 7564 3983 7604
$$
CMS546
WGUS41 KPHI 171308
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
908 AM EDT THU MAY 17 2018
PAC029-091-171515-
/O.EXT.KPHI.FA.W.0020.000000T0000Z-180517T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
908 AM EDT THU MAY 17 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for Urban Areas and Small Streams in...
Montgomery County in southeastern Pennsylvania...
Chester County in southeastern Pennsylvania...
* Until 1115 AM EDT.
* At 855 AM EDT, Doppler radar indicated additional rain moving into
the warned area. Up to two inches have already fallen. The East
Branch Brandywine Creek at Downingtown is still flooding. Water
also remains elevated along portions of French Creek and
Wissahickon Creek. Because of the rain that has already fallen
combined with what is expected the next couple of hours, runoff is
expected to continue through the morning. Additionally, renewed
rises can be expected on quick responding creeks.
* Some locations that could experience flooding include...
West Chester, Norristown, Pottstown, Phoenixville, Lansdale, West
Norriton, East Norriton, Coatesville, Westtown, Downingtown,
Conshohocken, Souderton, Ambler, Kennett Square, Collegeville,
Royersford, Parkesburg, Trappe, Hatfield and East Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3987 7599 3995 7600 4004 7593 4011 7594
4025 7569 4045 7553 4019 7511 4004 7534
4006 7536 4005 7540 4003 7540 4000 7545
3998 7544 3995 7551 3983 7564 3983 7604
$$
Kruzdlo266
WGUS81 KPHI 171514
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1114 AM EDT THU MAY 17 2018
PAC029-091-171521-
/O.EXP.KPHI.FA.W.0020.000000T0000Z-180517T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Chester PA-
1114 AM EDT THU MAY 17 2018
...THE FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS WILL EXPIRE AT
1115 AM EDT FOR MONTGOMERY AND CHESTER COUNTIES...
The heavy rain has ended at this time with flood waters receding so
the warning will be allowed to expire. However additional rounds of
heavy rain will occur over the next couple days so additional
flooding may occur.
LAT...LON 3987 7599 3995 7600 4004 7593 4011 7594
4025 7569 4045 7553 4019 7511 4004 7534
4006 7536 4005 7540 4003 7540 4000 7545
3998 7544 3995 7551 3983 7564 3983 7604
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 17, 4:03 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 17, 4:03 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
403 AM EDT Thu May 17 2018
.SYNOPSIS...
A nearly stationary front will extend from the central Appalachians
through the central Mid-Atlantic through Friday night, with a series
of surface lows moving slowly along the front. A stronger low will
move from the Tennessee Valley tonight into the Northeast by Sunday,
allowing the front to lift north before slowly dissipating this
weekend. A cold front will approach the Atlantic coast early next
week before stalling to the south by midweek. High pressure will
attempt to nose its way into the northern Mid-Atlantic by this
point.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The overall synoptic view: A stationary boundary lies just south of
the Delmarva Peninsula, and extends back through the Ohio Valley.
Weak low pressure lies on this boundary over West Virginia. Broad
high pressure is centered over central Canada. Weak sub-tropical low
pressure lies over the Florida Panhandle.
Stationary boundary remains in place along the Mid-Atlantic today.
Low pressure moves along the stationary boundary this morning,
passes over the Delmarva and southern New Jersey, and moves offshore
by early afternoon. Meanwhile, high pressure over central Canada
builds to the south and east, and will be over the western
portion of the Province of Quebec late this afternoon.
An area of rain, producing locally heavy rain at times, passes
through the region this morning, generally producing up to an inch
of rainfall. The weak sub-tropical low lifts to the north into the
Southeast U.S. states and approaches the Tennessee Valley late this
afternoon. Some weak mid-level vortices associated with this low
will lift to the north and east, and this keeps showers in at least
the southern half of the forecast area throughout the day.
Going through the afternoon, some drier air sags into the northern
half of the forecast area as that high builds to the south and east.
Conditions remain cloudy, but showers will be confined to the
Delmarva and southern NJ for the afternoon. With ML MUCAPE
increasing to 200-300 J/kg, cannot rule out a few elevated
thunderstorms, so will carry slight chance for thunderstorms in
extreme southern portions of the forecast area.
Highs will generally be in the 60s, but if some sun can break out in
the southern Poconos, Lehigh Valley, and northern NJ, highs could
get into the low 70s. Likewise for southern portions of the
Delmarva. If the stationary boundary can lift a bit to the north,
some warmer air may push highs into the low 70s for southern
portions of eastern MD and for southern DE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
High pressure over eastern Canada continues to build to the south
and east and moves into northern New England tonight. Meanwhile,
weak low pressure lifts to the north and east tonight, and begins to
push the stationary boundary north as a warm front. It will be hard
for showers to make it into the northern portions of the forecast
area, so will keep Pops confined to chance for the southern Poconos
and northern NJ. Otherwise, with increasing low level moisture, and
PWATs building to around 2", widespread moderate to heavy rain
showers will lift into the Delmarva, southeast PA, and southern NJ
through the night. For areas north of I-195, generally 1/10-1/4" QPF
expected. For areas where moderate to heavy rain will fall,
generally 1/2" to 3/4", with locally up to 1", QPF is expected. The
heaviest rain will move into extreme southern portions of the
forecast area prior to daybreak Friday.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The main focus in the long-term period remains the prolonged heavy
rain event expected through early this weekend.
The 00Z operational model suite is in fairly good agreement bringing
widespread 2-4 inch rainfall to areas south of I-78 through
Saturday, as a slow-moving upper low lifts from the Mid-South at 12Z
Friday to the Mid-Atlantic by 12Z Sunday, becoming absorbed and
sheared out by stronger northern-stream flow. Of particular
importance are three meteorological phenomena present during this
evolution: (1) a deep/southerly low-level fetch with backward
trajectories into the eastern tropical Pacific and the Caribbean,
which will provide highly anomalous (and deep-layer) moisture to the
region Friday and Saturday, (2) a quasi-zonal/quasi-stationary front
across the Mid-Atlantic, providing a low-level, subsynoptic-scale
source of lift, and (3) favorable positioning of a slow-moving upper-
level jet streak (extending from New England into the Canadian
Maritimes). Until the upper-trough passes the Mid-Atlantic Saturday
night and Sunday, the region will be in prime territory for periods
of heavy rainfall, aided by warm-rain convective processes owing to
the deep, nearly-saturated troposphere.
Model soundings exhibit relatively meager instability (generally
elevated, given the front's position to the south of the area)
through Friday night. Given this lack of CAPE below freezing,
relatively little lightning is expected with the convective showers
that develop. However, the warm-rain processes at work will generate
highly efficient rain rates, and there is strong evidence that
training of convection is possible at times through the event. The
00Z NAM and ECMWF output show widespread 3-6 inch rains for areas
near and southeast of I-95, with the CMC and GFS a little bit on the
drier side. These differences may mean little, though, as antecedent
rainfall has made for saturated soils that may be able to handle
little additional rainfall, particularly if occurring with heavier
showers. Did not make changes to the flood watch with this forecast,
as there remains a little uncertainty with the heavy rainfall
potential on Saturday. Nevertheless, the output from operational
models suggests another round of heavy rainfall is likely before the
upper low progresses through the area. Additionally, the upper
levels will begin to cool/dry during this phase of the event, which
will likely mean greater coverage of lightning.
There appear to be two phases to the heavy precipitation Friday and
Saturday. The first occurs Friday and Friday evening as a weak
perturbation impinges on the quasi-stationary boundary. Increasing
low-level flow (850-mb winds 20-35 kts) will aid in pronounced
isentropic lift near and poleward of the boundary, placing the
southern CWA (generally I-76 southward) in a very favorable location
for heavy rainfall. NAM and ECMWF are suggesting 6-hour totals of 1-
2 inches will be common, with locally higher amounts possible where
the strongest convection develops. As the perturbation continues
northward, the strongest lift moves off with it. However, the front
will advance northward as well, and the region will become
warmer/moister by Saturday. Another perturbation will lift
northeastward during the day, and more convection should readily
develop in the Mid-Atlantic just downstream. Convection may train in
this environment as storm motions will be north-northeast with low-
level flow from the south-southwest. This provides a favorable
environment for convective regeneration nearly opposite to
individual cell motion. Combined with the anomalous moisture in
place, more heavy rainfall is expected Saturday, though the threat
may become more localized in this regime.
The upper low passes to the northeast Saturday night and Sunday, but
there are indications a surface trough will remain in place on
Sunday. With the origins of the system in the southern stream, it
will remain warm/humid on Sunday (likely warmer, actually), with an
environment still favorable for isolated/scattered convection. Kept
slight-chance to chance PoPs on Sunday to cover this threat, which
the 00Z ECMWF, in particular, is honing in on. PoPs may need to be
raised if a more pronounced source of larger-scale lift is depicted
in future simulations. Notably, a northern-stream trough passage
(well to the north...in Canada) may provide such a source should its
southern extension become stronger than currently advertised.
A cold front will approach the area early next week as a stronger
midlevel perturbation reaches the Northeast. An attendant surface
low will likely develop along the front. Combined with differential
cyclonic vorticity advection and associated midlevel cooling, more
convection is expected to develop along the front Monday and Monday
night. Increased PoPs slightly during this period, especially Monday
evening, given the somewhat slower timing depicted by some of the
guidance. This front will likely hang up again as it meets the
sturdy subtropical western Atlantic ridge. With more upstream
perturbations incoming, chances for convection continue into Tuesday
and possibly beyond if the front does not progress too far south of
the area. Models are depicting a drier period as a surface high
noses in from the northwest around midweek, but this is not certain
given the strong ridging to the southeast. Currently, there is no
choice but to leave PoPs in for much of the rest of the long term at
this time. I did trend temperatures to seasonal averages by midweek
after a rather warm/humid start.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...IFR/LIFR CIGs this morning, lifting to IFR/MVFR this
afternoon. Occasional rain showers through the day will result in
MVFR VSBYs. Light east winds.
Tonight...IFR CIGs/VSBYs in rain and fog. Light NE winds.
Outlook...
Friday through Saturday night...Periods of sub-VFR with
occasional showers and possibly storms, especially on Saturday.
Torrential rainfall is possible with the showers. Winds east-
northeast 10 to 15 kts with stronger gusts, especially near the
coast, Friday and Friday night. Winds become southeast/south
Saturday and Saturday night, with potential for gusts
continuing, especially near/southeast of PHL. Moderate
confidence.
Sunday through Monday...Periods of sub-VFR possible, though
conditions may become predominantly VFR. Chances for
showers/storms late afternoon through Sunday night and again
Monday afternoon. Winds southwest or west 5 to 15 kts. Low
confidence.
&&
.MARINE...
Winds and seas are expected to stay below SCA conditions tonight
through Thursday. Some visibility restrictions are possible in
rain showers and mist through this period.
Outlook...
Friday through Saturday...Small craft advisory conditions
expected as east-northeast winds increase to 15 to 25 kts with
gusts to 30 kts. Seas will also meet/exceed five feet through
the period. Winds should diminish on Saturday, however (Friday
night for Delaware Bay). Periods of rain, heavy at times, and
local visibility restrictions likely.
Small craft advisory was issued for Friday and Friday night for
the Atlantic waters and for Friday and Friday evening for
Delaware Bay.
Saturday night through Monday...Sub-advisory conditions expected
with occasional chances for storms.
&&
.HYDROLOGY...
Numerous rounds of showers and thunderstorms will continue across
the region through the end of the week and into the weekend. Heavy
rainfall is possible during this period, with the heaviest rain
falling Thursday night through at least Friday night. The
heaviest rain is forecast along and south of the I-78 corridor.
The current forecast calls for 2-4 inches of rain between this
afternoon and Saturday. This does not include the rain that fell the
last few days. Up to three inches have already fallen across
portions of southern New Jersey and the Delmarva.
A variety of flooding types are all possible within the Flood Watch
we issued. First, low-lying and poor drainage flooding is the most
likely type of flooding to develop. Second, flash flooding will be
possible under the stronger thunderstorms. Flash flooding occurs
quicker than other types flooding due to the torrential rain
thunderstorms can produce in a short amount of time. Flash flooding
is most likely to occur across urban areas where rainfall runoff is
maximized and where small creeks and streams respond quickly.
The rain has to go somewhere, and it eventually leads to larger
streams and rivers. This is the third type of flooding possible
across the Flood Watch area. If you live across the Passaic,
Raritan, and Rancocas basins in New Jersey or the Neshaminy,
Schuylkill, and Brandywine basins across Pennsylvania and
Delaware, keep an eye on later forecasts. These forecasts, as
well as all of our hydrologic forecasts, can be accessed via our
Advanced Hydrologic Prediction Service website.
Tides are also expected to increase through the end of the week as
well. This could exacerbate flooding across those areas where fresh
water and tides meet.
&&
.TIDES/COASTAL FLOODING...
This section will be updated by 6 am.
Observed tidal levels as we approach high tide along the NJ and
DE oceanfront this evening have increased to around 1/2 to 3/4
ft above astronomical predictions in response to the onshore
flow (albeit light winds). Many of the tidal forecast points
along the coast should reach their minor flood stage, but
Coastal Flood Advisories were not issued with the expectation
that levels fall short of advisory criteria (0.3 ft above
minor).
The latest total water level forecast with "ensemble" support from
various tidal models indicate that each high tide cycle through
Friday morning should remain below advisory criteria. However,
with onshore flow forecast to strengthen during the day Friday,
there is a potential for a more widespread occurrence of minor
coastal flooding with the Friday evening/night high tide cycle.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch from this evening through late Friday night for
PAZ060>062-070-071-101>106.
NJ...Flood Watch from this evening through late Friday night for
NJZ007-009-010-012>027.
DE...Flood Watch from this evening through late Friday night for
DEZ001>004.
MD...Flood Watch from this evening through late Friday night for
MDZ008-012-015-019-020.
MARINE...Small Craft Advisory from 8 AM Friday to 6 AM EDT Saturday for
ANZ450>455.
Small Craft Advisory from 8 AM Friday to midnight EDT Friday
night for ANZ430-431.
&&
Synopsis...CMS
Near Term...MPS
Short Term...MPS
Long Term...CMS
Aviation...CMS/MPS
Marine...CMS/MPS
Hydrology...CMS/MPS/Kruzdlo
Tides/Coastal Flooding...MPS/KleinHazardous weather outlook, May 17, 4:11 AM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 411 AM EDT Thu May 17 2018 MDZ008-012-015-019-020-NJZ007-009-010-015-017>019-PAZ060>062-070-071- 101>106-180815- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Warren-Hunterdon-Somerset- Mercer-Gloucester-Camden-Northwestern Burlington-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 411 AM EDT Thu May 17 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-008-PAZ054-055-180815- Sussex-Morris-Carbon-Monroe- 411 AM EDT Thu May 17 2018 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-NJZ012>014-016-020>027-180815- New Castle-Kent-Inland Sussex-Delaware Beaches-Middlesex- Western Monmouth-Eastern Monmouth-Salem-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 411 AM EDT Thu May 17 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is the potential for widespread minor coastal flooding with the Friday evening/night high tide cycle. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-180815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 411 AM EDT Thu May 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Local storm report, May 17, 4:15 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT THU MAY 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLOOD LEIPERVILLE 39.87N 75.34W
05/17/2018 DELAWARE PA DEPT OF HIGHWAYS
FLOODING ON INTERSTATE 95 NORTHBOUND AT THE INTERSTATE
476 INTERCHANGE IN CHESTER. LANE RESTRICTIONS IN PLACE.
&&
EVENT NUMBER PHI1800838
CMSLocal storm report, May 17, 4:17 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EDT THU MAY 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD BOB WHITE FARMS 40.08N 75.37W
05/17/2018 MONTGOMERY PA DEPT OF HIGHWAYS
FLOODING ON INTERSTATE 76 EASTBOUND BETWEEN EXIT 328
AND EXIT 330. LANE RESTRICTIONS IN PLACE.
&&
EVENT NUMBER PHI1800839
CMSLocal storm report, May 17, 4:20 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT THU MAY 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM FLOOD CHARLESTOWN 39.58N 75.98W
05/17/2018 CECIL MD DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 7 AT LOUISA LANE. LANE
RESTRICTIONS IN PLACE.
&&
EVENT NUMBER PHI1800840
CMSLocal storm report, May 17, 4:47 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 AM EDT THU MAY 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM FLOOD 1 W PORT RICHMOND 39.98N 75.12W
05/17/2018 PHILADELPHIA PA DEPT OF HIGHWAYS
FLOODING ON INTERSTATE 95 BETWEEN EXITS 23 AND 25 IN
PHILADELPHIA. LANE RESTRICTIONS IN PLACE.
&&
EVENT NUMBER PHI1800841
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:32 AM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| May 17, 4:26 AM EDT | Areal Flood Advisory | PHI | Bucks | 4 hr |
| May 17, 6:01 AM EDT | River Flood Warning | PHI | Chester | 7 hr |
| May 17, 6:29 AM EDT | Areal Flood Advisory | PHI | Bucks, Delaware, Montgomery, Philadelphia | 2 hr |
| May 17, 9:50 AM EDT | River Flood Warning | PHI | Bucks | 3 hr |
| May 17, 10:04 AM EDT | River Flood Warning | PHI | Chester, Delaware | 8 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.